Alert archive / Ohio / River Flood Warnings in 2014

River Flood Warning 2, NWS Pittsburgh, PA

February 23, 2014Coshocton County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Feb 23, 2014, 8:43 PM EST for Coshocton County, Ohio. It took effect at Feb 23, 2014, 10:49 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2014, 8:43 PM EST (01:43 UTC)
In effect from
Feb 23, 2014, 10:49 PM EST
Expired
Feb 24, 2014, 10:45 AM EST
In force
12 hr
Issued by
NWS Pittsburgh, PA
Flood severity
Minor

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muskingum River below Coshocton (CSHO1).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03140500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WGUS41 KPBZ 240143
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
843 PM EST SUN FEB 23 2014

...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO... 

  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY
 
.  MINOR FLOODING IS EXPECTED ON THE MUSKINGUM RIVER AT COSHOCTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER 
DEVELOPMENTS. 

&&

OHC031-240943-
/O.NEW.KPBZ.FL.W.0002.140224T0349Z-140225T1251Z/
/CSHO1.1.ER.140224T0349Z.140224T1200Z.140225T0651Z.NO/
843 PM EST SUN FEB 23 2014

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MUSKINGUM RIVER AT COSHOCTON.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM SUNDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE 
  TO NEAR 15.3 FEET BY MONDAY MORNING. THE RIVER SHOULD FALL BELOW 
  FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A 
  FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 
  1A NORTH OF COSHOCTON.

$$
2 follow-up statements
244 
WGUS81 KPBZ 240927
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
427 AM EST MON FEB 24 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...OHIO..
  ALLEGHENY RIVER AT PARKER AFFECTING ARMSTRONG AND CLARION COUNTIES
  
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY 
 
.  MINOR FLOODING CONTINUES ON THE ALLEGHENY RIVER AT PARKER. AN
ICE JAM IS CREATING A BACKFLOW OF WATER INTO THE TOWN OF PARKER.
STATE ROUTE 268 IS FLOODED FROM PARKER TO FOXBURG. THE ICE IS
STATIONARY BANK TO BANK AT THIS TIME. MEANWHILE...MINOR FLOODING IS
EXPECTED ON THE MUSKINGUM RIVER AT COSHOCTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER 
DEVELOPMENTS. 

&&

PAC005-031-241727-
/O.CON.KPBZ.FL.W.0001.000000T0000Z-140225T0153Z/
/PARP1.2.IJ.140223T0045Z.140224T0100Z.140224T1953Z.NO/
427 AM EST MON FEB 24 2014

THE FLOOD WARNING CONTINUES FOR
  THE ALLEGHENY RIVER AT PARKER.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER MAY FALL BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 22.0 FEET...SEVERAL HOMES ON RT. 268 FLOOD.

$$

OHC031-241726-
/O.CON.KPBZ.FL.W.0002.000000T0000Z-140225T1251Z/
/CSHO1.1.ER.140224T0954Z.140224T1200Z.140225T0651Z.NO/
427 AM EST MON FEB 24 2014

THE FLOOD WARNING CONTINUES FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 15.3 FEET BY THIS MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 15.0 FEET...LOW AREAS ARE FLOODED AND WATER REACHES A 
  FEW HOMES ALONG ROUTE 16 SOUTH OF COSHOCTON AND ALONG COUNTY ROUTE 
  1A NORTH OF COSHOCTON.

$$
284 
WGUS81 KPBZ 241545
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
1045 AM EST MON FEB 24 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...
 
  MUSKINGUM RIVER AT COSHOCTON AFFECTING COSHOCTON COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...
 
  ALLEGHENY RIVER AT PARKER AFFECTING ARMSTRONG AND CLARION COUNTIES 
 
.  MINOR FLOODING CONTINUES ON THE ALLEGHENY RIVER AT PARKER. AN
ICE JAM IS CREATING A BACKFLOW OF WATER INTO THE TOWN OF PARKER.
STATE ROUTE 268 IS FLOODED FROM PARKER TO FOXBURG. SOME MOVEMENT ON
THE ICE HAS BEEN REPORTED... HOWEVER... NO CLEAR CHANNEL HAS
DEVELOPED ENABLING THE ICE TO MOVE DOWNSTREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER 
DEVELOPMENTS. 

&&

PAC005-031-242345-
/O.EXT.KPBZ.FL.W.0001.000000T0000Z-140225T0406Z/
/PARP1.2.IJ.140223T0045Z.140224T0100Z.140224T2206Z.NO/
1045 AM EST MON FEB 24 2014

THE FLOOD WARNING CONTINUES FOR
  THE ALLEGHENY RIVER AT PARKER.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM MONDAY THE STAGE WAS 21.3 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE HOLD STEADY AT NEAR 21.3 FEET BY
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS   
AFTERNOON.  
* IMPACT...AT 22.0 FEET...SEVERAL HOMES ON RT. 268 FLOOD.

$$

OHC031-241615-
/O.CAN.KPBZ.FL.W.0002.000000T0000Z-140225T1251Z/
/CSHO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1045 AM EST MON FEB 24 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE MUSKINGUM RIVER AT COSHOCTON.
* AT 10:00 AM MONDAY THE STAGE WAS 14.7 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.9 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 13.7 FEET BY TOMORROW MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Feb 23, 7:15 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Feb 23, 7:15 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
715 PM EST SUN FEB 23 2014

.SYNOPSIS...
A DISTURBANCE WILL EXIT THE REGION TONIGHT...FOLLOWED BY COLDER
WEATHER AND PERIODIC SNOW CHANCES FOR THE UPCOMING WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
QUICK UPDT TO INCR SNW TOTALS TO 1-3 INCHES IN THE WV/MD RIDGES.
PREVIOUS...A SHRTWV MOVG ACRS THE UPR OH VLY RGN WL CONT TO BRING
RAIN GRDLY CHG TO SNW ACRS AREAS S OF PIT THIS EVE. THE EXCEPTION
IS IN THE RIDGES WHERE MAINLY SNW IS EXPD. STLT SHOWS ENHANCED
CLDS ALREADY BEGINNING TO SHIFT EWD...WITH AN END TO THE STEADY
PCPN BEFORE MDNGT. THE SHORT DURATION OF THE PCPN SHOULD HELP LMT
SNW ACCUMS.

AN UPR TROF MAY BRING A FEW SNW SHWRS TO AREAS N OF I 80 MON BUT
WITH LMTD MOISTURE AND ICE COVER ON LK ERIE NOT EXPG MUCH
ACTIVITY. TEMPS WL RTN TO WELL BLO AVG LVLS TNGT AND MON.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
LOW CONFIDENCE IN THE SHORT TERM PERIOD WITH SEVERAL ROUNDS OF SNOW
SHOWERS POSSIBLE TUES AND THEN AGAIN WED. MODELS STILL HAVING A
DIFFICULT TIME IN HANDLING THESE SHORTWAVES...ESPECIALLY THE WED
SYSTEM. THE NAM/GFS IS A LITTLE SLOWER AND LESS PROGRESSIVE THAN
THE SREF/ECMWF SOLNS. STICKING WITH MORE OF A BLEND THAN
DETERMINISTIC APPROACH...LIMITING SNOW SHOWER PROBABILITIES TO
THE CHC RANGE.

WITH OUR AREA REMAINING UNDER THE INFLUENCE OF THE BROAD TROUGH OVER
THE ERN CONUS...NW FLOW ALOFT WILL KEEP TEMPERATURES COLDER THAN
AVERAGE. WILL REMAIN ON THE COLDER SIDE OF GUIDANCE THROUGH MIDWEEK.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
WINTER CONTINUES IN THE LONG TERM. ONCE AGAIN...ARCTIC AIR WILL
SETTLE IN THE EAST FOR THE SECOND HALF OF THE WEEK. REALLY NO
SYSTEMS TO HIT ON FOR PRECIP...JUST THE CROSSING OF A WEAK FRONT
THURSDAY.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A CROSSING DISTURBANCE WILL BRING LGT RAIN AND SNOW FOR PORTS S
OF PIT THIS EVE WITH MVFR RSTRNS. ANY RSTRNS SHOULD END OVRNGT
WITH ALL PORTS VFR LTR TNGT INTO MON...ALTHOUGH SOME STRATOCU IS
PBSL.

.OUTLOOK..../MONDAY NIGHT THROUGH FRIDAY/...
PERIODIC RSTRNS ARE PSBL THRU WED WITH SEVERAL CROSSING
DISTURBANCES. GENL VFR IS EXPD BY LT WK.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Feb 23, 9:47 AM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
947 AM EST SUN FEB 23 2014

OHZ039>041-PAZ007>009-013>016-022-023-074-076-241500-
TUSCARAWAS-CARROLL-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND RIDGES-
FAYETTE RIDGES-
947 AM EST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALIZED FLOODING IS POSSIBLE DUE TO ICE JAMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-OHZ048>050-057>059-068-069-PAZ020-021-029-031-073-075-
WVZ001>004-012-021>023-041-241500-
GARRETT-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-
NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
947 AM EST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

98

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:29 PM ESTRiver Flood WarningPBZCoshocton17 hr

Nearby

River Flood Warnings in Ohio, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.